Hail, Cecil
- When
- April 20, 9:10 PM EST
- Where
- Cecil County, North East
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.600, -75.950
A thunderstorm dropped penny size hail in North East.
An approaching cold front helped trigger a line of thunderstorms during the evening of the 20th. A couple of thunderstorms dropped hail on the Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An approaching cold front helped trigger a line of thunderstorms during the evening of the 20th. A couple of thunderstorms dropped hail on the Eastern Shore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 20, 9:02 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1002 PM EDT MON APR 20 2015
.SYNOPSIS...
A WARM FRONT JUST NORTHWEST OF INTERSTATE 95 WILL MERGE WITH AN
EASTWARD MOVING COLD FRONT AND PUSH OUT TO SEA BY MORNING. SEVERAL
REINFORCING COLD FRONTS WILL MOVE SOUTHEAST THROUGH THE MID ATLANTIC
STATES TUESDAY, WEDNESDAY AND THURSDAY AFTERNOONS. LOW PRESSURE
WILL CROSS TO THE SOUTH OF THE AREA SATURDAY INTO SATURDAY NIGHT.
HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST THROUGH THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
10 PM: ADDED A SHORT PERIOD OF COASTAL FLOOD ADVISORY FOR NE NJ
VCNTY SANDY HOOK WHICH HAS EXCEEDED THE ADVISORY THRESHOLD.
I PROBABLY DONT HAVE ENOUGH FOG GOING IN THE FCST N OF I78 FOR THE
NEXT SEVERAL HOURS.
930 PM: PER SPC AND COLLAB HAVE EXTENDED THE TOR WATCH 90 AND SVR
WATCH 92 CONTINUES AS POSTED. SO FAR, NOT MUCH HAS HAPPENED IN OUR
CWA BUT IT ONLY TAKES ONE BIG STORM TO MAKE LIFE VERY DIFFICULT
AND SO WE WANT EVERYONE PREPARED. THE FOCUS OF THE REMAINING
ACTIVITY SHOULD BE IN EASTERN PA AND CENTRAL/NNJ NEAR THE QSTRY
FRONT WHERE CONVERGENCE IS FOCUSED.
VERY UNSTABLE WARM SECTOR -2 TO 4 SBLI AS OF 01Z/21 WITH PLENTY
OF 0-6KM BULK SHEAR, THE NEARBY QSTRY FRONT AND A SFC LOW NEAR
KMDT, MEAGER 3 HR PRES FALL OF 1MB VCNTY PA AND LIKELIHOOD OF
OVERALL CFP BY 07Z-08Z, SUGGEST WE STILL NEED TO BE ALERT FOR
EVENTUAL BOWING OF UPSTREAM SEGMENTS AND STRONG WESTERLY WIND
GUSTS ARRIVING HERE. THE 2215Z STORM AT KRDG DELIVER 38KT. IT WAS
A SMALL SUPERCELL.
UNCERTAINTY ON HOW FAR EAST SVR BUT UNSTABLE AIRMASS AND
INCREASING ACTIVITY UPSTREAM.
QSTNRY FRONT JUST NW OF I95. STRONGEST STORMS ANTICIPATED ALONG
OR EAST OF THAT LATE THIS EVENING.
AFTER WHATEVER GUSTY WSHIFT LATE THIS EVENING, THEN THE WIND
BRIEFLY BACKS TO SW AHEAD OF THE PRIMARY CFP AND THERE MAY BE ANOTHER
SHOWER OR TSTM AROUND 06Z THEN VARIABLE CLOUDS AND A STEADY WEST
WIND TOWARD DAWN.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
DEEP LOW PRESSURE REMAIN ACROSS CANADA WHILE HIGH PRESSURE BUILDS
OVER THE SE STATES. RATHER STRONG PRESSURE GRADIENT WILL CREATE
MODERATE/GUSTY WINDS TUESDAY. MOSTLY FAIR WEATHER IS EXPECTED.
TEMPERATURES WILL BE SEASONABLY COOL WITH HIGHS IN THE LOW/MID 60S
MOST AREAS. WEST WINDS 15 MPH WITH GUSTS 25-30 MPH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A PERSISTENT UPPER LEVEL TROUGH WILL SPIN OVER THE GREAT LAKES AREA
WITH A GRADUAL PUSH TO EAST THROUGH THE WEEK, SETTLING OVER EXTREME
NORTHEASTERN UNITED STATES AND SPINNING ACROSS EASTERN CANADA
THROUGH THE WEEKEND. SEVERAL SHORTWAVES EMBEDDED IN THE UPPER LEVEL
FLOW WILL ROTATE THROUGH OUR AREA AND WE WILL SEE SHOWERS CROSS
PARTS OF THE REGION THROUGH THE WEEK.
A COLD FRONT WILL PUSH DOWN THROUGH THE REGION WEDNESDAY INTO
WEDNESDAY NIGHT, WITH A CHANCE FOR SOME SHOWERS ACROSS THE AREA.
COLDER AIR LOCATED ALONG AND BEHIND THE FRONT MAY ALLOW FOR SOME
SNOW FLAKES TO FALL ACROSS THE HIGHER TERRAIN OF THE SOUTHERN
POCONOS.
A SECOND COLD FRONT IS FORECAST TO ARRIVE BY THURSDAY EVENING BUT IT
APPEARS TO LACK MUCH MOISTURE. THEREFORE, ONLY A FEW LIGHT SHOWERS
ACROSS THE NORTHWESTERN AREAS MAY OCCUR AS THE MOISTURE LESSENS AS
IT PUSHES THROUGH THE REGION.
THE UPPER LOW FINALLY MOVES EASTWARD BUT THE CYCLONIC FLOW WILL
REMAIN ACROSS THE REGION INTO THE WEEKEND WITH A CHANCE FOR SHOWERS
CONTINUING.
THE MODELS ARE SHOWING THAT A LOW PRESSURE SYSTEM WILL CROSS TO THE
SOUTH OF THE REGION DURING THE WEEKEND. JUST HOW FAR NORTH THE
SYSTEM GETS WILL DICTATE WHETHER OR NOT WE SEE SHOWERS PUSH
NORTHWARD INTO OUR SOUTHERN AREAS. WE HAVE INCLUDED JUST A SLIGHT
CHANCE FOR SOME SHOWERS FOR SATURDAY AND SATURDAY NIGHT ACROSS THE
SOUTHERN PORTION OF THE FORECAST AREA.
HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST FOR SUNDAY AND MONDAY
WITH A DRY PERIOD EXPECTED ACROSS OUR REGION.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.
THROUGH TONIGHT...00Z/21 TAFS POSTED WITH SOME UNCERTAIN TIMING
OF POTENTIALLY STRONGER TSTMS AND GUSTY WINDS PER HRRR. FIRST
STORM VCNTY KRDG HAD A WEST GUST 38 KT AT 2227Z.
IFR CIGS NW OF THE QSTRY FRONT, ESPECIALLY KABE. ELSEWHERE, VFR
CIGS WITH A PERIOD OF IFR CONDS IN SHOWERS AND TSTMS TONIGHT.
LIGHT WINDS, MOSTLY NE-SE NW OF THE QSTRY FNT AND SOUTHERLY
GUSTING TO 15 KT SOUTH OF THE FRONT. ALL WINDS TURNING WNW
OVERNIGHT POST LATE NIGHT CFP.
TUESDAY...VFR SCT-BKN AOA 4500 FT WITH GUSTY W WINDS 20-25 KT.
OUTLOOK...
TUESDAY NIGHT...MAINLY VFR CONDITIONS EXPECTED.
WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED WITH SUB-VFR SHOWERS
POSSIBLE AS A COLD FRONT CROSSES THE REGION.
THURSDAY THROUGH SATURDAY...MAINLY VFR CONDITIONS EXPECTED.
&&
.MARINE...
SCA CONDITIONS WILL CONTINUE ACROSS THE OCEAN AREAS THE REST OF
TONIGHT INTO TUESDAY. SCA FOR SEAS INTO TONIGHT AND THEN WINDS
AND SEAS TUE. SCT TSTMS TONIGHT AND THEN FAIR WEATHER TUE. AREAS
OF FOG INTO TONIGHT.
SUB-SCA CONDITIONS ACROSS DEL BAY ATTM WITH PROBABLE HIGHER WAVES
ACROSS THE MOUTH OF THE BAY AND POSSIBLY SOME HIGHER SEAS UP ACROSS
THE SRN PART OF THE BAY. WE WILL KEEP THE SCA FLAG FOR AWHILE INTO
THE EVENING BUT DROP IT ACROSS NRN DEL BAY. IT MAY NEED TO BE ISSUED
THERE AGAIN FOR WINDS G25 FOR TUESDAY. SCT TSTMS TONIGHT BUT FAIR
WEATHER FOR TUE.
OUTLOOK...
WEDNESDAY...SEAS WILL INCREASE AND NEAR 5 FEET DURING THE
AFTERNOON BUT SHOULD SUBSIDE FAIRLY QUICKLY. WINDS WILL GUST
AROUND 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR A TIME
ON WEDNESDAY.
THURSDAY...SUB- ADVISORY CONDITIONS ARE EXPECTED ON THE AREA
WATERS.
FRIDAY...WINDS WILL BE GUSTY OUT OF THE NORTHWEST AND A SMALL
CRAFT ADVISORY MAY BE NEEDED.
SATURDAY...SUB- ADVISORY CONDITIONS ARE EXPECTED ON THE AREA
WATERS.
&&
.CLIMATE...
THREE RER RAINFALL REPORTS SO FAR TODAY (PHL, ILG, GED) AND THESE
MAY BE UPDATED AT 2 AM AFTER THE CLIMATE DAY ENDS AT 1 AM.
ILG CLIMATE HAD TO HAVE SOME ESTIMATED INFORMATION DUE TO SOME
MISSING DATA (LOW TEMP, RH'S) BUT WE THINK THE DATA IS VERY CLOSE
TO REALITY.
&&
.EQUIPMENT...
PHL NWR EQMT CONTINUES BEING CHECKED EXTERNAL TO NWS. OUTAGE
SINCE ABOUT 557P. PHL NWR HAS BEEN BRIEFLY ON THE AIR AT TIMES
LATER THIS EVENING.
&&
.EQUIPMENT...
NWR PHL CONTINUES INTERMITTENTLY OFF THE AIR. TECHS ARE LOOKING
INTO THE PROBLEM.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
NJZ012>014.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ431-450>455.
&&
SYNOPSIS...MEOLA
NEAR TERM...DRAG/O'HARA 10P
SHORT TERM...O'HARA
LONG TERM...MEOLA
AVIATION...DRAG/MEOLA/O'HARA
MARINE...DRAG/MEOLA/O'HARA
CLIMATE...
EQUIPMENT...10PHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 957 PM EDT MON APR 20 2015 NJZ001-007>010-015-PAZ055-062-220200- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-MONROE-NORTHAMPTON- 957 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 92 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ020-026-220200- OCEAN-COASTAL OCEAN- 957 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. A STRONG THUNDERSTORM WITH BRIEF POOR DRAINAGE FLOODING RAIN AND GUSTY WEST WINDS TO 45 MPH IS POSSIBLE NEAR OR AFTER MIDNIGHT MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ012>014-220200- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- 957 PM EDT MON APR 20 2015 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND NORTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. A STRONG THUNDERSTORM WITH BRIEF POOR DRAINAGE FLOODING RAIN AND GUSTY WEST WINDS TO 45 MPH IS POSSIBLE NEAR OR AFTER MIDNIGHT MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-002-MDZ008-012-015-019-020-NJZ016>018-021-PAZ060-061-070-071- 101>106-220200- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM- GLOUCESTER-CAMDEN-CUMBERLAND-BERKS-LEHIGH-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 957 PM EDT MON APR 20 2015 ...TORNADO WATCH 90 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ003-004-NJZ019-022>025-027-220200- INLAND SUSSEX-DELAWARE BEACHES-NORTHWESTERN BURLINGTON-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- SOUTHEASTERN BURLINGTON- 957 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING. THE THUNDERSTORMS MAY BRING STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ054-220200- CARBON- 957 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 92 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450-451-220200- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 957 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. A STRONG THUNDERSTORM WITH GUSTY WEST WINDS OF 35 KT IS POSSIBLE NEAR OR JUST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ431-452>455-220200- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 957 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING. THE THUNDERSTORMS MAY PRODUCE WESTERLY GUSTS OF 35 KT AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-220200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 957 PM EDT MON APR 20 2015 ...TORNADO WATCH 90 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ..UPDATED FOR THE COASTAL FLOOD ADVISORY..
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EDT MON APR 20 2015
MDZ012-015-019-210115-
QUEEN ANNE'S-TALBOT-KENT-KENT-QUEEN ANNE'S-TALBOT-
817 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN QUEEN ANNE'S...
SOUTHWESTERN KENT AND NORTHERN TALBOT COUNTIES...
AT 817 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHESAPEAKE BEACH...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EASTON...TALBOT...ST. MICHAELS...STEVENSVILLE...COPPERVILLE...
SKIPTON...WYE MILLS...CHESTER...TILGHMAN ISLAND...GRASONVILLE...
CORDOVA...ROMANCOKE...QUEENSTOWN...STEVENSVILLE SOUTH AND DOMINION.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3886 7626 3886 7625 3879 7620 3879 7619
3897 7625 3884 7637 3885 7638 3904 7631
3898 7628 3900 7617 3906 7623 3889 7597
3871 7622 3876 7622 3872 7630 3878 7629
3867 7634 3868 7634 3876 7638
TIME...MOT...LOC 0017Z 222DEG 19KT 3869 7644
HEAVENERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 PM EDT MON APR 20 2015
PAZ060-210145-
BERKS-
847 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BERKS COUNTY...
AT 844 PM EDT...A STRONG THUNDERSTORM WAS OVER SKYLINE VIEW...OR NEAR
LINGLESTOWN...MOVING EAST-NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL BERKS
COUNTY THOUGH IT IS POSSIBLE FOR A QUICK JOG TOWARDS THE RIGHT AS IT
NEARS BERKS COUNTY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EASTERN
PENNSYLVANIA.
LAT...LON 4051 7635 4052 7624 4048 7619 4047 7621
4042 7633 4049 7643
TIME...MOT...LOC 0044Z 243DEG 18KT 4037 7670
HEAVENERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
852 PM EDT MON APR 20 2015
MDZ008-012-015-019-210145-
QUEEN ANNE'S-CECIL-TALBOT-KENT-KENT-QUEEN ANNE'S-TALBOT-CECIL-
852 PM EDT MON APR 20 2015
...A LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL AFFECT QUEEN
ANNE'S...KENT... SOUTHEASTERN CECIL AND NORTHWESTERN TALBOT
COUNTIES...
AT 850 PM EDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM BROOKLYN PARK TO NEAR GREATER UPPER MARLBORO TO LA PLATA TO 6
MILES EAST OF MASSAPONAX...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 TO 50 MPH AND HALF INCH HAIL ARE LIKELY WITH THESE
STORMS.
THESE STORMS MAY REQUIRE WARNINGS...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LOCATIONS IMPACTED INCLUDE...
TALBOT...CHESTERTOWN...CENTREVILLE...NORTH EAST...ROCK
HALL...CHARLESTOWN...CHURCH HILL...OLD TOWN...KENNEDYVILLE...
HOLLYWOOD BEACH...HOPE...GRASONVILLE...MORGNEC...STEVENSVILLE...WYE
MILLS...CHESTER...CRUMPTON...CARVILLE AND LANGFORD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3904 7631 3900 7617 3917 7628 3943 7599
3955 7602 3955 7606 3963 7588 3907 7592
3869 7635 3883 7630 3884 7620 3886 7626
3894 7621 3897 7625 3875 7637 3880 7637
3876 7638 3876 7639
TIME...MOT...LOC 0050Z 246DEG 28KT 3924 7662 3882 7665 3854 7694 3822
7740SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 856 PM EDT MON APR 20 2015 PAZ060>062-103-105-210130- WESTERN MONTGOMERY-NORTHAMPTON-BERKS-LEHIGH-UPPER BUCKS- 856 PM EDT MON APR 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEHIGH... NORTHWESTERN MONTGOMERY...NORTHWESTERN BUCKS...SOUTHERN NORTHAMPTON AND EAST CENTRAL BERKS COUNTIES... AT 855 PM EDT...A STRONG THUNDERSTORM WAS OVER BECHTELSVILLE...OR 16 MILES EAST OF READING...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALLENTOWN...EMMAUS...EAST GREENVILLE...TOPTON...BALLY... BECHTELSVILLE...GREEN LANE...GERYVILLE...GILBERTSVILLE... ZIONSVILLE...CLAUSSVILLE...ANCIENT OAKS...BOYERTOWN...PENNSBURG... MACUNGIE...COOPERSBURG...RED HILL AND ALBURTIS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4028 7552 4034 7575 4062 7567 4054 7532 TIME...MOT...LOC 0055Z 199DEG 17KT 4037 7562 HEAVENER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 910 PM EDT MON APR 20 2015 DEZ002-MDZ012-015-019-020-210230- KENT-QUEEN ANNE'S-KENT-KENT-CAROLINE-QUEEN ANNE'S-TALBOT- 910 PM EDT MON APR 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KENT...QUEEN ANNE'S...NORTHEASTERN KENT...NORTHEASTERN TALBOT AND NORTHEASTERN CAROLINE COUNTIES... AT 908 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRVILLE...MOVING NORTHEAST AT 30 MPH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM ALONG WITH HEAVY DOWNPOURS. THIS STORM IS AHEAD OF A LINE OF THUNDERSTORMS THAT IS ABOUT TO ENTER CHESAPEAKE BAY. LOCATIONS IMPACTED INCLUDE... CENTREVILLE...CENTREVILLE...CHURCH HILL...MILLINGTON... SUDLERSVILLE...HARTLY...STARR...CRUMPTON...CARVILLE...HOPE...STARKEY CORNER...HENDERSON...MARYDEL...TEMPLEVILLE AND BARCLAY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3890 7601 3902 7619 3933 7591 3915 7565 TIME...MOT...LOC 0108Z 221DEG 24KT 3902 7604
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EDT MON APR 20 2015
DEZ001-MDZ008-012-015-019-PAZ102-210215-
NEW CASTLE-QUEEN ANNE'S-CECIL-TALBOT-KENT-KENT-QUEEN
ANNE'S-TALBOT-CECIL-EASTERN CHESTER-
940 PM EDT MON APR 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW
CASTLE...CENTRAL QUEEN ANNE'S...KENT...CECIL...NORTHWESTERN TALBOT
AND SOUTH CENTRAL CHESTER COUNTIES...
AT 938 PM EDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WOODLAWN TO NEAR ROCK HALL TO NEAR CHESAPEAKE BAY
BRIDGE TO MAYO TO 6 MILES SOUTHEAST OF ST. CHARLES...AND MOVING
NORTHEAST AT 25 MPH.
WINDS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
WARNINGS ARE CURRENTLY IN EFFECT FOR SOME WESTERN CHESAPEAKE SHORE
COUNTIES.
LOCATIONS IMPACTED INCLUDE...
NEWARK...ELKTON...CENTREVILLE...TALBOT...KENNETT SQUARE...
CHESTERTOWN...CENTREVILLE...NORTH EAST...ROCK HALL...CHARLESTOWN...
ST. MICHAELS...CHURCH HILL...CECILTON...PLEASANT HILL...LADENBERG...
NORTH STAR...HOLLYWOOD BEACH...CHERRY HILL...GRASONVILLE AND BAY
VIEW.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3886 7626 3886 7625 3879 7620 3879 7619
3897 7625 3884 7637 3885 7638 3904 7631
3900 7617 3917 7628 3943 7599 3958 7610
3995 7560 3914 7597 3872 7622 3870 7623
3876 7622 3877 7632 3867 7634 3876 7638
TIME...MOT...LOC 0138Z 234DEG 23KT 3963 7603 3918 7630 3895 7633 3887
7648 3855 7681The Dover AFB radar (KDOX), 97 km away, was scanning. The volume nearest the first event began at 02:09 UTC.
1 hail. Local standard time, as filed.
A thunderstorm dropped penny size hail in North East.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2015Every state in 2015This day in weather historyWarnings in Maryland, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569665.